I would like a professinal opionin on my problem.
I have been taking vicodin with beer or wine for about
a year. I only do it once or twice a week. They say
not to do this, "warnings on the prescription". I have been
having abdominal pains, sometimes bad headaches and confusion.
(not during my high) I'm afraid I have some liver damage.
The Dr. is checking my gallbladder, I think I will tell him
of my abuse. I really need to know what the effects on the
wait a minute, aren't you supposed to wash seconals down with
actually, vicodin contains a large ammount of acetaminophen. con-
suming alcohol and acetaminophen can and will damage your liver!
ask your doc for a liver panel. it's a simple test, they will
need to draw a little blood aqnd in a couple days you'll know.
Opiates commonly cause constipation, so your pains could actually be caused by digestive problems associated with being 'stuck'. Milk of Magnesia has been a godsend to me, i swear this stuff saved my life.
I've had pains in what i thought were my liver, pancreasis and gall bladder and went through blood tests (all was fine) and even an ultrasound (healthy organs). It's amazing how much trouble being constipated can cause to the body. Rule that out first, then see if your pains dimenish.
Also, any tylonol whether it be mixed with opiates or just pain otc tylonol is dangerous to the liver when mixed with alcohol. Everyone is different, some can withstand a lot, others cannot, but it's nothing to fool around with!
Good luck to you!
You asked for a professional opinion but you may have to wait a long time for it on this board.
I can give you some advice as an experienced person, however. By all means get a liver panel done. I drank alcohol and used many drugs both orally and IV for a long time. I've dosed myself with Tylenol containing narcotic painkillers to the Nth degree. I also have hepatitis C. And yes, at the age of 50, I need a new liver. In fact, I am in liver failure presently and have been for several years. My advice is to quit alcohol and Tylenol now....but how many times has that been suggested to me? Only since 1971!
Today, I wish that I had taken medical advice because my health is the "Pits".
The point is, you could be like me and seemingly live on and on....or you could drop dead tomorrow. In any case, I wish you nothing but the best!
I didn't know you had hep c. Have you tried the interferon/riboviren treatment???I guess that's a stupid question if you're in liver failure. I just wanted to know because it brought my boyfriends liver funtions back to normal. Thinking of you, Annie
Yes, I started Interferon and Rebetrol in 1998. It was determined that this treatment was not working for me. In other words, I am a non-responder. Presently, I am under the care of the VA medical system and I have not been actively treated for Hep C during the last two years. I could go on and on about my frustration no end but I will spare you the details. All I can say is that I'm still alive in spite of being told that I would likely last 18 months. That was almost three years ago.
Honestly, I feel that depression not hep C will be my undoing.
I spoke with Cindy da pharmacist and she agrees that the reason for not mixing Vicodin and alcohol is because of possible long-term hepatic damage. There is also a synergistic effect of mixing alcohol and narcotics but Vicodin might not be strong enough for that. It could cause overdosing at lower amounts of dosage. The liver panel should clear you up though. Cindy says that she would be more worried about the alcohol and the Tylenol than the narcotic in the Vicodin and the alcohol. Although both can do damage.
Hey everyone, I hope someone will please respond to this question. I am really worried about this. I have ALWAYS mixed alcohol with narcotics. And i have been doing so for a year!! I always thought the warnings were due to the danger of overdose. to be honest there were times when i didnt care. Now i'm very worried about the damage to my liver. I have not come clean with my doc. I just cant, i dont think he would be understanding. And honestly i could not take the brow beating right now. Is this something i could just go to a hospital and ask for? or maybe a clinic. I came clean yesterday with my husband and he is going to help me taper. If this does not work i'm going to out patient detox which we agreed upon. I want a life outside of this. It just seems like im on the eve of recovery, now maybe god is finally punishing me for all this. i feel as though i deserve it. Please give me some advice. Thank you.
One step at a time dear. I think it's great you told your husband. Now the "dirty little secret" becomes a shared problem. Hopefully your husband will be caring enough to be patient, go slow and help you. Tapering is very difficult; you will need all the help you can get. It can be done and there are recipes if you need them.
Secondly, there are people with cirrhosis who have relatively normal liver profiles, one can not tell simply by a liver profile. A liver biopsy, yes, but not just lab work. In addition, Some of us can process drugs and booze better than others. I have seen 25 year olds die of cirrhosis after a year of drinking a six pack a day. I have also seen 60 years olds who put away a fifth a day with no real live damage - go figure. I think genetics play a role. But, usually your enzymes will be elevated if you have used a lot of ehthanol and hydrocodone. I have and my last profile was normal. However, I take massive quantities of Milk Thistle, which helps the liver process Tylenol, and other nasty little substances. Milk thistle and other liver aides can be found at most health food stores.
So, if you feel like you need your doctor's help and you must tell him or her go ahead. But I have found it better for me to keep the milk thistle and keep on the tapering path - that's just me. If I told my doctor I would never be perscribed painkillers again, at least not by him. And I am in pain virtually every day.
I wish you the best, you are not alone with this problem, and you can beat it.
just a quick note to emphatically support jackfrosts post about milk thistle- if you are someone who has used any tylenol containing drug and drink alcohol- then of course STOP NOW!!
God only gave us one liver -and replacements are hard to come by- but absent that- then at least invest in several bottles of milk thistle- it is well documented to support liver functions- and may make the difference between life and death-
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.